Format

Send to

Choose Destination
See comment in PubMed Commons below
J Opt Soc Am A Opt Image Sci Vis. 2009 Nov;26(11):2282-91. doi: 10.1364/JOSAA.26.002282.

Three-dimensional scattering by an infinite homogeneous anisotropic elliptic cylinder in terms of Mathieu functions.

Author information

  • 1School of Science, Xidian University, Xi'an, Shaanxi 710071, China. mscgroup@163.com

Abstract

A solution to the problem of three-dimensional scattering by an infinite homogeneous anisotropic elliptic cylinder for an obliquely incident plane wave of an arbitrary linear polarization is proposed. The axial components of the electromagnetic fields inside an anisotropic elliptic cylinder are represented as two coupled integrals of suitable eigenfunctions in elliptic coordinates in terms of Mathieu functions. Scattering by an anisotropic elliptic cylinder is different from scattering by a sphere or a circular cylinder because of the nonorthogonality properties of Mathieu functions at the interface between two different media. In order to solve this problem, Galerkin's method is applied to the boundary conditions to solve the unknown coefficients. Numerical results are presented, discussed, and compared with available data.

PMID:
19884922
[PubMed]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Optical Society of America
    Loading ...
    Write to the Help Desk